Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 12, NWS Brownsville, TX

May 12, 20104 counties in Texas

NWS Brownsville, TX issued this wind advisory at May 12, 2010, 4:17 AM CDT for 4 counties in Texas. It took effect at May 12, 2010, 10:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 12, 2010, 4:17 AM CDT (09:17 UTC)
In effect from
May 12, 2010, 10:00 AM CDT
Expired
May 12, 2010, 5:00 PM CDT
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2010-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3062 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2010-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3062 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

038 
WWUS74 KBRO 120917
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
417 AM CDT WED MAY 12 2010

...WIND ADVISORY IN EFFECT FOR A PORTION OF DEEP SOUTH TEXAS...

.A THERMAL LOW PRESSURE SYSTEM CENTERED OVER NORTHEAST MEXICO AND
SOUTHWEST TEXAS WILL CONTINUE TO INTERACT WITH BROAD HIGH PRESSURE
OVER THE GULF OF MEXICO AGAIN TODAY TO PRODUCE STRONG WINDS OVER
THE SOUTHEAST AND EAST PORTIONS OF DEEP SOUTH TEXAS.

TXZ251-253>257-121730-
/O.NEW.KBRO.WI.Y.0012.100512T1500Z-100512T2200Z/
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
417 AM CDT WED MAY 12 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON FOR A PORTION OF DEEP SOUTH TEXAS.

STRONG SURFACE WINDS ARE EXPECTED AGAIN TODAY OVER A PORTION OF
DEEP SOUTH TEXAS. SOUTHERLY WINDS BETWEEN 30 AND 35 MPH WITH
OCCASIONAL HIGHER GUSTS ARE EXPECTED WITHIN CAMERON...WILLACY...
KENEDY...AND HIDALGO COUNTY LATER THIS MORNING THROUGH THE LATE
AFTERNOON HOURS. WINDS ARE EXPECTED TO DIMINISH IN THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$
2 follow-up statements
058 
WWUS74 KBRO 121740
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1240 PM CDT WED MAY 12 2010

...WIND ADVISORY IN EFFECT FOR A PORTION OF DEEP SOUTH TEXAS...

.A LOW PRESSURE SYSTEM CENTERED OVER NORTHEAST MEXICO AND
SOUTHWEST TEXAS WILL CONTINUE TO INTERACT WITH BROAD HIGH PRESSURE
OVER THE GULF OF MEXICO AGAIN TODAY TO PRODUCE STRONG WINDS OVER
THE SOUTHEAST AND EAST PORTIONS OF DEEP SOUTH TEXAS.

TXZ251-253>257-122200-
/O.CON.KBRO.WI.Y.0012.000000T0000Z-100512T2200Z/
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1240 PM CDT WED MAY 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

STRONG SURFACE WINDS ARE EXPECTED AGAIN TODAY OVER A PORTION OF
DEEP SOUTH TEXAS. SOUTHERLY WINDS BETWEEN 30 AND 35 MPH WITH
OCCASIONAL HIGHER GUSTS ARE EXPECTED WITHIN CAMERON...WILLACY...
KENEDY...AND HIDALGO COUNTY LATER THIS MORNING THROUGH THE LATE
AFTERNOON HOURS. WINDS ARE EXPECTED TO DIMINISH IN THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$
756 
WWUS74 KBRO 122215
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
515 PM CDT WED MAY 12 2010

TXZ251-253>257-122315-
/O.EXP.KBRO.WI.Y.0012.000000T0000Z-100512T2200Z/
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
515 PM CDT WED MAY 12 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE STRONG SOUTHEAST SURFACE WINDS ARE STARTING TO WEAKEN AND WILL
FALL BELOW WIND ADVISORY CRITERIA SHORTLY. HOWEVER THE BREEZY 
CONDITIONS WILL LINGER INTO THE EVENING HOURS ACROSS MUCH OF DEEP
SOUTH TEXAS WITH THE WIND SPEEDS RANGING FROM 20 TO 25 MPH THROUGH
MIDNIGHT TONIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 12, 3:49 AM CDT, 28 minutes earlier.

Area forecast discussion, May 12, 3:49 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
349 AM CDT WED MAY 12 2010

.SHORT TERM /TODAY THROUGH 6 PM THURSDAY/...WINDS CONTINUE TO BE
THE MAIN ISSUE IN THE SHORT TERM FORECAST PERIOD. WILL ONCE AGAIN
POST A WIND ADVISORY FOR CAMERON...WILLACY...KENEDY...AND HIDALGO
COUNTY. ONSHORE FLOW LOOKS LESS INTENSE FOR THURSDAY...AND WILL
LEAN AWAY FROM A WIND ADVISORY FOR TOMORROW.

&&

.LONG TERM /THURSDAY EVENING THROUGH TUESDAY/...THE TAIL END OF A
COLD FRONT WILL CURVE ACROSS CENTRAL TEXAS FROM NORTHEAST TO WEST
TO OPEN THE LONG TERM PERIOD. SOUTHWEST MID LEVEL FLOW WILL TEND
TO DELAY THE SOUTHWARD PROGRESS OF THE FRONT...WHILE ALLOWING
POCKETS OF ENERGY TO TRIGGER CONVECTION ALONG THE LINE. SHOWER AND
TSTM CHANCES WERE FACTORED INTO THE LOCAL FORECAST FROM THURSDAY
NIGHT THROUGH FRIDAY...THEN INCREASING THROUGH SATURDAY WITH
UNSETTLED CONDITIONS SOUTH OF THE FRONT WHICH WILL BE STALLED
OVER CENTRAL TEXAS.

UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND...WITH A WEST
TEXAS MCS POSSIBLY DEVELOPING OVER THE BIG BEND LATE SUNDAY EVE.
REMNANTS OF THIS BUILDUP COULD MOVE ALONG THE RIO GRANDE SUNDAY
NIGHT INTO MONDAY. MID LEVEL RIDGING COULD HELP DAMPEN CONTINUED
WEATHER MONDAY...BUT LINGERING SHOWERS WILL BE POSSIBLE THROUGH
TUESDAY AND TUESDAY NIGHT.

&&

.AVIATION...NON-CONVECTIVE WIND SHEAR IS ONCE AGAIN FORECAST FOR
EARLY THIS MORNING. A WINDY ONSHORE FLOW WILL PREVAIL AS SURFACE
HIGH PRESSURE OVER THE GULF OF MEXICO INTERACTS WITH A LOW
PRESSURE SYSTEM CENTERED OVER NORTHEAST MEXICO AND SOUTHWEST
TEXAS. VFR CONDITIONS WILL DOMINATE THROUGH THE NEXT 24 HOURS.

&&

.MARINE...
TODAY THROUGH THURSDAY EVENING...BUOY 42020 REPORTED SOUTH
SOUTHEAST WINDS AROUND 21 KNOTS GUSTING TO AROUND 25 KNOTS AND
SEAS OF 7.5 FEET WITH A PERIOD OF 7 SECONDS AT 02 CDT/07 UTC.
SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO WILL CONTINUE TO
INTERACT WITH LOW PRESSURE CENTERED OVER NORTHEAST MEXICO AND
SOUTHWEST TEXAS THROUGH THE NEXT 48 HOURS. STRONG WINDS AND ROUGH
SEAS WILL PREVAIL ALONG THE LOWER TEXAS COAST...WITH SMALL CRAFT
ADVISORIES IN EFFECT FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH
TEXAS.

THURSDAY EVENING THROUGH TUESDAY...SMALL CRAFT ADVISORY CONDITIONS
WILL BE IN EFFECT OVER THE GULF AS THE LONG TERM PERIOD OPENS...
BUT CONDITIONS WILL IMPROVE BY FRIDAY AS A COLD FRONT APPROACHES
AND HIGH PRESSURE UPSTREAM REPLACES LOWER PRESSURE. SHOWERS WILL
BE POSSIBLE ON SATURDAY...WITH THE POSSIBILITY OF AN EMBEDDED
THUNDERSTORM OR TWO. UNSETTLED CONDITIONS WILL CONTINUE THROUGH
THE WEEKEND...IMPROVING ON MONDAY AND TUESDAY.

&&

.PREV DISCUSSION... /ISSUED 916 PM CDT TUE MAY 11 2010/

SHORT TERM /TONIGHT THROUGH 7 AM THURSDAY/...A HIGH PRESSURE
RIDGE STRETCHING ACROSS THE GULF OF MEXICO INTO DEEP SOUTH TEXAS
COMBINED WITH A LOW PRESSURE SYSTEM LOCATED ACROSS THE WEST
CENTRAL UNITED STATES HAS PERSISTENTLY MAINTAINED A TIGHT PRESSURE
GRADIENT ACROSS THE CWA THIS WEEK. THEREFORE THE MODERATE TO
STRONG AND GUSTY SOUTHEASTERLY WINDS WILL PERSIST ACROSS THE RIO
GRANDE VALLEY THROUGH WEDNESDAY NIGHT. A WIND ADVISORY IS LIKELY
ACROSS PORTIONS OF DEEP SOUTH TEXAS ON WEDNESDAY. THE WINDS WILL
DECREASE TO MODERATE LEVELS OVERNIGHT TONIGHT AND WEDNESDAY NIGHT.
THE TEMPERATURES WILL CONTINUE ABOVE NORMAL THROUGH WEDNESDAY
NIGHT.

LONG TERM /7 AM THURSDAY THROUGH TUESDAY/...500MB RIDGE ACROSS
THE EASTERN GULF OF MEXICO THURSDAY WILL CONTINUE TO SHIFT
EASTWARD FRIDAY WITH THE 500MB TROUGH ACROSS THE SOUTHWEST UNITED
STATES MOVING LITTLE. A WEAK COLD FRONT IS EXPECTED TO MOVE INTO
NORTH TX EARLY FRIDAY. LOW TO MID LEVEL MOISTURE SHOULD INCREASE
ACROSS DEEP SOUTH TX THURSDAY INTO THE WEEKEND WITH MOST OF THE
CONVECTION DEVELOPING ACROSS NORTHWEST AND NORTH TX THROUGH EARLY
SATURDAY. MAY SEE SOME SHOWERS AND THUNDERSTORMS DEVELOP ACROSS
SOUTHWEST TX THURS NIGHT AS A WEAK SHORTWAVE TROUGH MOVES ACROSS
THE AREA. SOME OF THIS CONVECTION IS PROGGED TO PROPAGATE INTO THE
RIO GRANDE PLAINS LATE THURS NIGHT INTO EARLY FRI MORNING. THIS
WILL PROVIDE A SLIGHT CHANCE TO CHANCE OF RAIN FOR DEEP SOUTH TX
THURS NIGHT INTO FRIDAY. A CHANCE OF SHOWERS AND THUNDERSTORMS
WILL LINGER THROUGH THE REST OF THE WEEKEND INTO EARLY NEXT WEEK
BEFORE A 500MB TROUGH DEVELOPS ACROSS THE EAST CENTRAL UNITED
STATES LATE SUNDAY AND MOVES SLOWLY EASTWARD LATE MONDAY.

AVIATION...MVFR TO VFR CONDITIONS AND MODERATE AND GUSTY
SOUTHEASTERLY WINDS ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THE
WINDS WILL BECOME MODERATE OVERNIGHT THEN INCREASE ON WEDNESDAY
BECOMING MODERATE TO STRONG AND GUSTY FROM THE SOUTHEAST. VFR TO
MVFR CONDITIONS WILL PREVAIL ACROSS THE REGIONAL AIRPORTS DURING THE
NEXT 24 HOURS.

MARINE...
TONIGHT THROUGH 7 AM THURSDAY...AT 7 PM BUOY 20 REPORTED
SOUTHEAST WINDS AT 16 KNOTS WITH GUST TO 19 KNOTS AND SEAS AT 6.6
FEET WITH AN 8 SECOND PERIOD. A HIGH PRESSURE RIDGE EXTENDING ACROSS
THE GULF OF MEXICO INTERACTING WITH A LOW PRESSURE SYSTEM LOCATED
ACROSS THE CENTRAL UNITED STATES WILL CONTINUE PRODUCING MODERATE TO
STRONG SOUTHEASTERLY WINDS AND ELEVATED SEAS ACROSS THE MARINE AREAS
THROUGH WEDNESDAY. SMALL CRAFT ADVISORIES ARE IN EFFECT ACROSS THE
OFFSHORE GULF OF MEXICO COASTAL WATERS THROUGH WEDNESDAY MORNING AND
WILL LIKELY BE EXTENDED THROUGH WEDNESDAY NIGHT. SMALL CRAFT
ADVISORIES ARE IN EFFECT ACROSS THE LAGUNA MADRE THROUGH THIS
EVENING AND WILL BE NECESSARY AGAIN ON WEDNESDAY DUE TO THE WINDS.

7 AM THURSDAY THROUGH SUNDAY...MODERATE TO STRONG SOUTHEAST WINDS WILL
PREVAIL ACROSS THE COASTAL WATERS THURSDAY AS HIGH PRESSURE ACROSS
THE SOUTHEAST UNITED STATES AND LOW PRESSURE ACROSS WEST TX
CONTINUES TO PROVIDE A STRONG PRESSURE GRADIENT ACROSS THE WESTERN
GULF OF MEXICO. THE GRADIENT IS EXPECTED TO WEAKEN FRIDAY AS A
WEAK COLD FRONT MOVES INTO NORTH CENTRAL TX FRI AFTERNOON.
MODERATE SOUTHEAST WINDS SHOULD PREVAIL FRIDAY INTO THE WEEKEND
AS A RESULT. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED ON THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  90  77  89  77 /   0   0   0  10
BROWNSVILLE          90  77  89  75 /   0   0   0  10
HARLINGEN            94  75  93  74 /   0   0   0  10
MCALLEN              94  77  94  76 /   0   0   0  10
RIO GRANDE CITY      99  74  97  73 /   0   0   0  20
SOUTH PADRE ISLAND   81  78  83  76 /   0   0   0  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
     FOR TXZ251-253>257.

GM...SMALL CRAFT ADVISORY FOR WINDS FROM 9 AM THIS MORNING TO 10 PM
     CDT THIS EVENING FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT THURSDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

66/54
Hazardous weather outlook, May 11, 11:45 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1145 PM CDT TUE MAY 11 2010

GMZ130-132-135-150-155-170-175-TXZ248>257-121100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1145 PM CDT TUE MAY 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...REST OF TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO COASTAL
WATERS EAST OF SOUTH PADRE ISLAND. THERE IS A HIGH RISK OF RIP
CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WIND ADVISORY MAY BE NEEDED ACROSS PORTIONS OF DEEP SOUTH TEXAS ON
WEDNESDAY. A SMALL CRAFT ADVISORY WILL BE NECESSARY ACROSS THE
LAGUNA MADRE ON WEDNESDAY AND AGAIN ON THURSDAY. A SMALL CRAFT
ADVISORY WILL BE NECESSARY ACROSS THE GULF OF MEXICO COASTAL
WATERS THROUGH THURSDAY. A MODERATE TO HIGH RISK OF RIP CURRENTS
IS LIKELY AT THE LOCAL BEACHES THROUGH THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 3:31 AM CDTSmall Craft Advisory for WindsBRO21 hr

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.